Alert archive / Arkansas / Flash Flood Warnings in 2005

Flash Flood Warning 27, NWS Little Rock, AR

August 23, 2005Faulkner County, White County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Aug 23, 2005, 3:40 PM CDT for Faulkner County, White County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 23, 2005, 3:40 PM CDT (20:40 UTC)
Expired
Aug 23, 2005, 5:45 PM CDT
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Faulkner County, AR, White County, AR

The radar

The Little Rock radar (KLZK), 45 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2005-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1261 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2005-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1261 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1115 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 2:45 PM CDT, 55 minutes earlier.

Area forecast discussion, Aug 23, 2:45 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
245 PM CDT TUE AUG 23 2005

.DISCUSSION...
SURFACE ANALYSIS CURRENTLY INDICATES STALLED FRONTAL BOUNDARY OVER
WESTERN AND CENTRAL ARKANSAS...GENERALLY NORTH OF A MENA TO
STUTTGART LINE. LARGE H5 RIDGE CENTERED OVER THE WESTERN GULF
COAST WILL CONTINUE TO ACT AS A BLOCKING MECHANISM TO THE
SYSTEM...KEEPING THE BOUNDARY INVOF CENTRAL/SOUTHERN ARKANSAS FOR
SEVERAL DAYS. SCATTERED CONVECTION DEVELOPED DURING THE AFTERNOON...
LARGELY DUE TO OUTFLOW FROM REMNANTS OF MCS AND ASSOCIATED MCV
OVER SERN KS/SWRN MO.

ACTIVITY WILL CONTINUE INTO TONIGHT...THEN AS UPPER TROF MOVES IN
FROM OKLAHOMA AND INTERACTS WITH THE SURFACE BOUNDARY...ACTIVITY
LIKELY TO RE-FIRE NEAR CENTRAL OR SOUTHERN ARKANSAS IN THE FORM OF
AN MCS BEFORE DIMINISHING DURING THE MORNING. SAME SCENARIO LIKELY
AGAIN ON WEDNESDAY...AS WESTERLY/NORTHWESTERLY FLOW CONTINUES AROUND
THE NORTHEAST PERIPHERY OF THE UPPER HIGH.

FRONT WILL WASH OUT BY THE END OF THE WEEK...JUST IN TIME FOR
ANOTHER FRONT TO APPROACH THE AREA FROM THE NORTHWEST. SYSTEM LOOKS
TO BE SLOW-MOVING OR STALL OUT ALL TOGETHER...REPEATING THE PATTERN
OF THE LAST SEVERAL DAYS.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  73  92  73  93 /  50  30  20  20
HARRISON AR       65  84  66  87 /  50  20  30  30
HOT SPRINGS AR    72  92  73  94 /  50  30  20  20
PINE BLUFF AR     74  92  72  92 /  40  40  20  20
MOUNTAIN HOME AR  64  83  64  88 /  50  20  30  40
MONTICELLO AR     74  94  73  94 /  40  40  20  20
SEARCY AR         71  90  72  93 /  50  30  20  30
MOUNT IDA AR      72  91  71  93 /  50  30  20  20
RUSSELLVILLE AR   69  89  71  93 /  50  20  20  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT AND LONG TERM...57
Hazardous weather outlook, Aug 23, 2:30 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
230 PM CDT TUE AUG 23 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
230 PM CDT TUE AUG 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EVENING.
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THIS
TIME...WITH DAMAGING WIND GUSTS EXPECTED. LOCALLY RAIN IS ALSO
EXPECTED WITH SOME OF THESE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER ACTIVATION STATEMENT...

LIMITED SPOTTER ACTIVATION IS POSSIBLE BETWEEN 230 AND AND 730 PM.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK

55

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 1:21 PM CDTSevere Thunderstorm WarningLZKCleburne, Stone, Van Buren39 min
Aug 23, 2:02 PM CDTSevere Thunderstorm WarningLZKPulaski, Saline43 min
Aug 23, 2:22 PM CDTSevere Thunderstorm WarningLZKLogan, Pope, Yell38 min
Aug 23, 2:30 PM CDTSevere Thunderstorm WarningLZKPulaski45 min
Aug 23, 2:59 PM CDTFlash Flood WarningLZKPulaski, Saline2 hr
Aug 23, 3:00 PM CDTSevere Thunderstorm WarningLZKConway, Perry, Pope, Yell45 min
Aug 23, 3:37 PM CDTSevere Thunderstorm WarningLZKGrant, Jefferson38 min
Aug 23, 4:18 PM CDTSevere Thunderstorm WarningLZKArkansas, Monroe, Prairie57 min
Aug 23, 4:22 PM CDTSevere Thunderstorm WarningLZKCleveland, Lincoln53 min
Aug 23, 4:57 PM CDTSevere Thunderstorm WarningLZKCleveland, Lincoln48 min
Aug 23, 5:24 PM CDTSevere Thunderstorm WarningLZKDesha, Drew, Lincoln66 min
Aug 23, 5:47 PM CDTFlash Flood WarningLZKMontgomery, Polk, Scott118 min
Aug 23, 6:03 PM CDTSevere Thunderstorm WarningLZKPerry, Yell42 min

Nearby

Flash Flood Warnings in Arkansas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.